MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TALISMAN DELIVERY SHEATH; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TALISMAN DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Model Number 9-TDS-09F45-80
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Codes Air Embolism (1697); Non specific EKG/ECG Changes (1817); Tachycardia (2095)
Date of Event 06/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, a 30-25mm amplatzer patent foramen ovale (pfo) occluder was successfully implanted in patient using a 9f amplatzer talisman delivery system.The patient was placed under conscious sedation for procedure.It's noted that a wet-to-wet connection from the loader to the delivery system was established when the patient was coughing.There was no continuous flush attached and the dilator or guidewire were removed too quickly or slowly.Post-implant, it was noted via electrocardiogram that the patient developed and st elevation and tachycardia.It's suspected that there was presence of an air embolism.A right heart catheterization was performed to check.Thereafter, a head computed tomography scan was performed and revealed a bit of air on the right side.There was no leak in observed in the 9f amplatzer talisman delivery system.The decision was made to place an arterial line and care to the patient accordingly.The patient did not have any other clinical signs or symptoms during or after this event.The patient eventually stabilized.The patient was stable and recovering but being continuously monitored at the time of report.The patient's snoring and coughing are believe to have contributed to the air embolism.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of st elevation, tachycardia and air embolism observed during the implant procedure was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the root cause of the reported st elevations, nonspecific ekg/ecg changes in the device results in air embolism could not be conclusively determined.It is believed that extreme snoring with air entrainment contributed to the air embolus/st elevation, tachycardia; however, this cannot be confirmed.The reported unexpected medical intervention was a resulted of case-specific circumstances.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER TALISMAN DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22403779
Report Number2135147-2025-03665
Device Sequence Number21255998
Product Code DQY
UDI-Device Identifier05415067033369
UDI-Public(01)05415067033369(17)280229(10)10776217
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K212738
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-TDS-09F45-80
Device Catalogue Number9-TDS-09F45-80
Device Lot Number10776217
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer09/08/2025
Initial Report FDA Received Date07/04/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown